MAUDE Adverse Event Report: CONMED UTICA YANKAR STD BULB TIP ON/OFF CTRL W/O VENT; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED UTICA YANKAR STD BULB TIP ON/OFF CTRL W/O VENT; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Catalog Number 0038730
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
This complaint was created due to the receipt of a notice from health canada of a vigilance report reference number 1066827 received on 18oct23.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The reported device was the 0038730, yankar std bulb tip on/off ctrl w/o vent.The device was being used on (b)(6) 2023 and ¿surgery being performed on patient.Doctor using yankauer suction.The yankauer suction snapped in half where the control button" is.Both pieces of the single use sterile yankauer were removed from sterile field and replaced with a new yankauer.¿.Per further assessment the fragment did fall into the surgical site and was retrieved.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a notice from health canada of a vigilance report reference number (b)(4) received on 18oct23.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The reported device was the 0038730, yankar std bulb tip on/off ctrl w/o vent.The device was being used on (b)(6) 2023 and ¿surgery being performed on patient.Doctor using yankauer suction.The yankauer suction snapped in half where the control button" is.Both pieces of the single use sterile yankauer were removed from sterile field and replaced with a new yankauer.¿.Per further assessment the fragment did fall into the surgical site and was retrieved.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.A two-year lot history review shows a total of eighteen (18) devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 15 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) we will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
YANKAR STD BULB TIP ON/OFF CTRL W/O VENT
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18011873
Report Number1320894-2023-00237
Device Sequence Number7314337
Product Code GCX
UDI-Device Identifier10653405000631
UDI-Public(01)10653405000631(17)280311(10)202303131
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0038730
Device Lot Number202303131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic